Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Vomiting, nausea, loss of appetite and fatigue. Medication?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
thanks Doctor, I,ve been having a bout of vomitting and nausea over the oast few days.Have lost my appetiteinfact I dont like to look at food or alcohol; also making me feel weak and lstless. Pl help.Thanks
Posted Thu, 12 Apr 2012 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
Nausea and vomiting with loss of appetite can be caused by gastroenteritis, stomach flu, food poisoning, peptic ulcer disease, GERD, etc.
Other causes that need to be ruled out include central causes, medicines, etc.
You can take some general measures like-
1. You can start with a soft, bland food: toast, bananas, crackers, plain rice, cooked carrots, boiled potatoes, baked chicken ~ no skin, etc.
2.Replace lost fluid and salts: Take broth, soup, fruit juices, soft fruits, or vegetables. Take clear soups, clear sodas or juice mixed with water to help prevent dehydration. You should avoid taking plain water and dark sodas.
3.Avoid the following foods: Dairy (milk, cheese, yogurt, etc.), Cold drinks - stick to warm tea or water as long as symptoms persist, Raw fruits and vegetables, fried & greasy food and fast food, spicy food, caffeine,etc.
Most of the times such general measures are helpful in relieving the symptoms. If the symptoms are not relieved , medical treatment is needed after proper examination.
Medicines like antibiotics, proton pump inhibitors, anti- emetics, etc are needed after proper examination from your physician.
The weakness you are feeling is probably due to improper diet you are getting for last few days. This will improve once the nausea and vomiting improves.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor